Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Partial fraction evaluation by an escalation technique

Author: J. F. Mahoney
Journal: Math. Comp. 36 (1981), 241-246
MSC: Primary 65D15
MathSciNet review: 595056
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An escalation method for performing partial fraction expansions is presented for the case that the complete list of zeros of the denominator of the proper rational function is known. Expressions for the number of divisions and multiplications required are developed. The new method requires fewer such arithmetic operations than do other known methods. A numerical example is provided.

References [Enhancements On Off] (What's this?)

  • [1] D. Hazony & J. Riley, "Evaluating residues and coefficients of high order poles," IRE Trans. Auto. Cont., AC-4, 1959.
  • [2] Peter Henrici, Applied and computational complex analysis, Wiley-Interscience [John Wiley & Sons], New York-London-Sydney, 1974. Volume 1: Power series—integration—conformal mapping—location of zeros; Pure and Applied Mathematics. MR 0372162

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D15

Retrieve articles in all journals with MSC: 65D15

Additional Information

Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society